MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; LOCAL PACK

MEDLINE INDUSTRIES INC.; LOCAL PACK
Catalog Number DYNJ904189A
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was a reported that during a procedure the cautery device arced, resulting in a flame that burned a patient.The patient experienced a "superficial burn to the inside of the right cheek and right side of tongue," requiring hospitalization for three days.Treatment for the burn was not reported.The patient was under general anesthesia during the reported event but the incident did not cause the procedure to run longer than expected.After discharge from the hospital the patient has not required additional follow-up care or medical intervention.The actual sample of the insulated blade was returned for investigation, however the cautery pencil was not returned.The returned insulated blade was noted to have heavy carbon build up on the tip and the opaque plastic insulation was worn on the edge of the insulated blade.A companion sample of the cautery pencil was used for evaluation and the customer reported issue was not confirmed.The cautery pencil and the returned insulated blade performed nominal under varied settings and durations and did not duplicate the reported issue or cause a burn.Due to the reported incident and the need for hospitalization, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was a reported that during a procedure the cautery device arced, resulting in a flame that burned a patient.

Common Device Name
LOCAL PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7269870
Report Number1423395-2018-00002
Device Sequence Number1367946
Product Code LRO
UDI-Device Identifier10889942685011
UDI-Public10889942685011
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberDYNJ904189A
Device Lot Number17TB0518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2018
Initial Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age2 YR
Patient Weight16